How do I get rid of pain when swallowing?
Three nights ago, I swallowed two Aleve with very little fluid. As I did, it felt like they got stuck on the way down (my esophagus). That feeling is still there. Also, it is now accompanied by pain when I swallow food. That pain when swallowing has gradually become worse since taking the Aleve.
So sorry to hear about your symptoms. Unfortunately, they are not uncommon for those who take pills without enough fluid in some situations. I recommend that you speak with ear nose and throat surgeon, aka ENT. Most often, patients will report that they still have a pill or something else lodged in their throat, but this is very uncommon as most of these medications will dissolve by themselves after a period of time. Instead, the very sensitive tissues and mucosa of this area are injured and will cause some discomfort that can persist. This can be improved with over the counter analgesia as well as swallowing sips of warm tea or other soothing home remedies. If you are still concerned about what you are experiencing, then you may need to speak with your doctor. An ear nose and throat surgeon, aka ENT aka otolaryngology-head and neck surgeon, will be able to examine you and place a small camera down near the region of concern without needing to put you to sleep. This will allow him or her to make sure that there are no further concerns in this region. He or she will also be able to speak more about your swallowing history and determine if further assistance is needed. Please speak with your doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.